Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 2, 2016Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 2, 2016, 11:53 PM CDT for Stone County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 11:53 PM CDT (04:53 UTC)
Expired
Aug 3, 2016, 12:30 AM CDT
In force
37 min
Issued by
NWS Mobile, AL

County Stone County, MS

The radar

The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3034 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WWUS84 KMOB 030453
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1153 PM CDT TUE AUG 2 2016
 
MSZ078-079-030530-
STONE MS-GEORGE MS-
1153 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1230 AM CDT...

AT 1153 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
MCHENRY...OR 16 MILES SOUTHEAST OF WIGGINS...MOVING SOUTHWEST AT 20
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WIGGINS AND PERKINSTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3085 8923 3086 8888 3074 8875 3073 8888
      3068 8889 3068 8909
TIME...MOT...LOC 0453Z 052DEG 18KT 3072 8891 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:16 PM CDT, 37 minutes earlier.

Area forecast discussion, Aug 2, 11:16 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1116 PM CDT TUE AUG 2 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...Spotty shower and thunderstorm activity expected to
continue closer to the coast and over the Gulf tonight. Tomorrow
starts what will be a somewhat of a repeat of today...showers and
storms late night early morning along the coast...developing in the
interior late morning through early evening. Though some of the
models are indicating the Florida Panhandle and some of our South
Central Alabama counties could get the bulk of the convection
tomorrow afternoon and early evening. Predominant VFR expected accept
where patchy overnight fog development occurs but burning off around
sunrise and in and around storms where MVFR to IFR conditions will be
the norm.

&&

.PREV DISCUSSION... /issued 916 PM CDT TUE AUG 2 2016/

DISCUSSION...See updated information for land areas below.

UPDATE...Convection has dissipated this evening so have lowered
precipitation probabilities. Kept the forecast dry overnight over
interior locations but kept a slight chance closer to the coast and
over the Gulf with convection increasing early in the morning hours
and spreading inland during the day again. Also tweaked grids to
account for current and expected overnight trends. /08

PREV DISCUSSION... /issued 633 PM CDT TUE AUG 2 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...Convective activity starting to wane with most
activity over the northern portion of the local flying area between Wayne
County, MS through Clarke County, AL. Do not at this time expect
storms to make it to the MOB...BFM terminals as less low level
instability available to sustain convection this evening than
yesterday evening. Tomorrow starts what will be a close repeat of
today showers and storms late night early morning along the
coast...developing in the interior late morning through early
evening. Predominant VFR expected accept where patchy overnight fog
development occurs but burning off around sunrise and in and around
storms where MVFR to IFR conditions will be the norm. /08

PREV DISCUSSION... /issued 329 PM CDT TUE AUG 2 2016/

NEAR TERM /Now Through Wednesday/...An upper high situated over
the Southern Plains remains stationary through Wednesday. A
shortwave over the area heads south over the Gulf, with the tsra
activity weakening though the late afternoon and evening hours. With
previous evenings, the activity has been lasting longer in the
evening than just daytime instability driven tsra due to the exiting
weakness, so have held on to the rain until midnight, before
shifting it offshore as a land breeze sets up. For temps, with
abundant cloud debris hanging on overnight along with help from the
upper high over the Southern Plains, have kept temps a bit above
seasonal, even with the general flow becoming offshore. Lows tonight
generally in the mid 70s, upper 70s to around 80 along the coast.

Wednesday, another shortwave rotates south around the east side of
the upper ridge, helping to create another day of above seasonal
chances of shra/tsra. Same pattern, different day, activity starting
south of the coast, then developing inland as the day progresses.
Even with the above seasonal chance of rain, subsidence from the
plains upper ridge works with heating during the morning for most of
the fa to see high temps above seasonal. highs generally in the low
to mid 90s expected. /16

SHORT TERM /Wednesday night Through Friday night/...The central Gulf
coast looks to remain between two large scale pressure systems. The
first is a deep layer ridge axis positioned over TX, while a trof
axis sinks southeast across the Appalachians. Considering the
placement of these features, the continued passage of mid-level
impulses caught up in the mean north-northwesterly deep layer flow is
favored. These features bring modest ascent and coupled with
persistently high atmospheric moisture with pwats around 2 inches,
the stage is set for a continuation in the unsettled weather pattern
with above normal daily rain chances at a general 40 to 60% range.
Storms have had a history of dropping locally heavy rains, which have
lead to mainly nuisance type, isolated occurrences of flooding in
some areas. See no reason to think storms in the short term will be
any different. Storm motion generally from north to south, but will
also be dependent on mesoscale processes such as position and
movement of intersecting, rain-cooled outflow boundaries.

Away from the cooling effects of storms, highest heat indices to
range from 102 to 107 degrees. Highs in the lower to mid 90s interior
and upper 80s to lower 90s coast. Nights sticky, with lows in the mid
70s interior to close to 80 at the beaches. /10

SPECIAL FEATURE...Tropical Storm Earl is forecast by the National
Hurricane center (NHC) to move inland over Belize late Wed night,
then weaken as the center crosses the Yucatan Peninsula Thu. A
continued westward motion continues thereafter into the day Fri over
the southern reaches of the Bay of Campeche. For more information
regarding Tropical Storm Earl, refer to the latest products from the
NHC. /10

LONG TERM /Saturday Through Tuesday/...Overall, a similar pattern, as
mentioned in the short term section, carries over into the weekend.
By Mon and Tue, the 02.12Z Operational GFS and ECMWF are beginning to
converge somewhat on a solution although there still are differences.
Both of the global models show an upper level low cutting off over
the eastern Gulf, but differ with respect to their low level
solutions/surface trof, and/or low and timing. Both models do
slide a surface trof/weak low west northwest anywhere from the
northeast Gulf coast to the MS Sound by Tue. It must be noted that
the ECMWF has shown more run to run consistency on this evolving
pattern early next week and if verifies, a much more wet pattern
could very well be in the cards. Stay tuned.

Little change in highs and lows. /10

MARINE...A deepening trough along the East Coast has shifted a
surface ridge southward over the northern Gulf. This shifts the
more general southeast to southerly flow to southwest, plus or
minus, but with the ridge remaining weakly organized, am expecting
the flow to remain generally light through the period, with a
daytime onshore, night time offshore regime in evidence. /16

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 2, 4:46 AM CDT, 19 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
446 AM CDT TUE AUG 2 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-030945-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
446 AM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN THREAT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-030945-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
446 AM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST
THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 6:10 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CDT TUE AUG 2 2016

MSZ067-030000-
WAYNE MS-
610 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WAYNE COUNTY UNTIL 700 PM CDT...

AT 610 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR GOODWATER...
OR 14 MILES NORTHWEST OF WAYNESBORO...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3183 8876 3184 8870 3164 8855 3153 8884
      3183 8893
TIME...MOT...LOC 2310Z 337DEG 12KT 3182 8882
Special weather statement, Aug 2, 11:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1153 PM CDT TUE AUG 2 2016

MSZ078-079-030530-
STONE MS-GEORGE MS-
1153 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1230 AM CDT...

AT 1153 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
MCHENRY...OR 16 MILES SOUTHEAST OF WIGGINS...MOVING SOUTHWEST AT 20
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WIGGINS AND PERKINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3085 8923 3086 8888 3074 8875 3073 8888
      3068 8889 3068 8909
TIME...MOT...LOC 0453Z 052DEG 18KT 3072 8891

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:09 AM CDTHeat AdvisoryMOBChoctaw, Clarke, Mobile, Washington, Wilcox15 hr
Aug 3, 3:02 PM CDTSpecial Weather StatementMOBMobile43 min
Aug 3, 3:21 PM CDTSpecial Marine WarningMOB54 min
Aug 3, 4:29 PM CDTSpecial Weather StatementMOBCrenshaw46 min
Aug 3, 5:06 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw24 min
Aug 3, 5:10 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw35 min
Aug 3, 5:14 PM CDTSpecial Weather StatementMOBCovington31 min
Aug 3, 2:42 PM CDTSpecial Weather StatementMOBGeorge48 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.